It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-11-2003, 06:07 PM   #1
Junior Member
 
Join Date: Dec 2003
Posts: 46
Rebecca2 HB User
Unhappy Topamax and diarrehea???

Has anyone else out there experienced fairly constant diarrehea following eating while taking Topamax? And what dosage are you on? This is my second time on Topamax- the first time I was sick on it too much and lost too much weight- then went back onto Depakote and gained too much weight again. Ugh!!! Now I'd like to loose some weight, so we are taking me off of the Depakote and increasing the Topamax ( in between the years I eventually had another Dr put me on both, but I still gained weight with Depakote) so now I am taking 125 mg of Top. in am and 150 in the pm. I will eventually increase to a totalof 300 mg. a day. Yesterday I got sick after eating, but so far today I've been ok- just some stomache pain. Anyone else experience this?

-Rebecca

 
Old 12-11-2003, 11:32 PM   #2
Junior Member
 
Join Date: Nov 2003
Location: Vancouver British Columbia
Posts: 44
KaitiePrincess HB User
Re: Topamax and diarrehea???

This is VERY interesting. In recent months I have noticed that almost everything I eat has some sort of affect, and thats a NEGATIVE affect on my stomach.

I'll sometimes be in the bathroom for a good hour or more after a good meal. I've been to the hospital once after lunch because I thought I was going to die. I've been to nutrition specialists who figured I was allergic to dairy, but then icecream and butter have no affect on me - at least not ALL the time...

Pasta is brutal - but not ALL the time...so yeah...something is fishy...and even just now I'm really really sick and I had dinner about 30 minutes ago.

I was wondering if it was the Topomax because I started that in March. This is rediculous - I HATE THAT DRUG!

Love Kaitie

 
Sponsors Lightbulb
   
Old 12-12-2003, 02:15 PM   #3
Junior Member
 
Join Date: Dec 2003
Posts: 46
Rebecca2 HB User
Re: Topamax and diarrehea???

Quote:
Originally Posted by KaitiePrincess
This is VERY interesting. In recent months I have noticed that almost everything I eat has some sort of affect, and thats a NEGATIVE affect on my stomach.

I'll sometimes be in the bathroom for a good hour or more after a good meal. I've been to the hospital once after lunch because I thought I was going to die. I've been to nutrition specialists who figured I was allergic to dairy, but then icecream and butter have no affect on me - at least not ALL the time...

Pasta is brutal - but not ALL the time...so yeah...something is fishy...and even just now I'm really really sick and I had dinner about 30 minutes ago.

I was wondering if it was the Topomax because I started that in March. This is rediculous - I HATE THAT DRUG!

Love Kaitie
Kaitie-

I do think that it is the Topamax causing you the stomach problems. Did it start right when you started taking Topamax? What dosage of Topamax are you on? Do you take other meds with it? I use to also take Depakote- while I took Dep. with the Topamax I didn't have the diarrhea, but once I stopped the Depakote- then I started having trouble again. I am also on 50 mg of Zoloft- but I don't think that affects me either way. Do you experience other side effects?

-Rebecca

 
Old 01-04-2004, 04:17 AM   #4
Member
 
Join Date: Nov 2003
Posts: 78
crystalw HB User
Re: Topamax and diarrehea???

Topamax usually tends toward constapation but different people could react differently I guess. Like with Soda. I can't drink it any more like my body chemistry is changed and it fizzes up in my mouth. Crystal

 
Old 01-07-2004, 07:07 AM   #5
Member
 
Join Date: Nov 2003
Posts: 78
crystalw HB User
Re: Topamax and diarrehea???

The diarrehea is part of the problem that the FDA is warning about in the DEC 30th message in LISA's post.
if you go to the FDA web site [url]www.fda.gov/medwatch/safety/[/url] and look up topamax it's under dec 30th it's causing hyperchlorermic, non-anion gap metabolic acidosis which can affect your whole body and cause a lot of problems to your kidneys, heart etc. It causes ketosis....like the Atkins Diet...which is why you loose weight.....which can be very damaging if not done safely. It's also why you were told to drink cranberry juice so you don't get kidney stones. You can look the term up on the internet to see everything it does. Anyway, gotta go. Crystal

Last edited by crystalw; 01-07-2004 at 07:08 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How long does it take for cholestyramine to work for IBS with diarrehea? nancy122 Irritable Bowel Syndrome (IBS) 2 05-14-2010 10:08 AM
Vytorin 10/20 + Diarrehea puckerfactor High Cholesterol 4 12-15-2009 07:10 AM
Topamax Side Effects R_Ann Headaches & Migraines 19 08-18-2007 03:12 PM
Topamax coffeegirl2 Bipolar Disorder 9 09-12-2006 10:45 AM
New here, just started Topamax. Gobsmacked Headaches & Migraines 13 07-03-2006 06:30 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:26 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!